Alert archive / Iowa / Tornado Warnings in 2014

Tornado Warning 26, NWS Des Moines, IA

June 16, 20144 counties in Iowa

NWS Des Moines, IA issued this tornado warning at Jun 16, 2014, 6:36 PM CDT for 4 counties in Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2014, 6:36 PM CDT (23:36 UTC)
Expired
Jun 16, 2014, 7:00 PM CDT
In force
24 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 151 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 12:25 PM CDTTornado WatchSPC8 hr
Jun 16, 5:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WFUS53 KDMX 162336
TORDMX
IAC091-109-147-151-170000-
/O.NEW.KDMX.TO.W.0026.140616T2336Z-140617T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN PALO ALTO COUNTY IN NORTHWEST IOWA...
  NORTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
  NORTHWESTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 700 PM CDT
    
* AT 635 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 8 MILES EAST OF RUSH LAKE...OR 11 MILES SOUTH
  OF EMMETSBURG...MOVING EAST AT 40 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  LAURENS...RUSH LAKE...WEST BEND...WHITTEMORE...LIVERMORE...BODE...
  MALLARD...HAVELOCK...PLOVER...ST. JOSEPH...CURLEW...OTTOSEN...
  RODMAN AND STINSON PRAIRIE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4284 9417 4282 9490 4301 9492 4301 9491
      4310 9430
TIME...MOT...LOC 2335Z 264DEG 33KT 4294 9469 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

JOHNSON
2 follow-up statements
625 
WWUS53 KDMX 162342
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
642 PM CDT MON JUN 16 2014

IAC091-109-147-151-170000-
/O.CON.KDMX.TO.W.0026.000000T0000Z-140617T0000Z/
PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA-KOSSUTH IA-
642 PM CDT MON JUN 16 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHERN
PALO ALTO...NORTHERN POCAHONTAS...NORTHWESTERN HUMBOLDT AND
SOUTHWESTERN KOSSUTH COUNTIES...
    
AT 641 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 12 MILES SOUTH OF EMMETSBURG...MOVING EAST AT 40 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN PALO ALTO...NORTHERN POCAHONTAS...NORTHWESTERN HUMBOLDT AND
SOUTHWESTERN KOSSUTH COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
OTTOSEN...WHITTEMORE...ST. JOSEPH...WEST BEND...RODMAN...LIVERMORE...
BODE...CURLEW...MALLARD AND HAVELOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 4284 9417 4282 9490 4301 9492 4301 9491
      4310 9430
TIME...MOT...LOC 2341Z 264DEG 33KT 4295 9460 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

JOHNSON
076 
WWUS53 KDMX 162359
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
659 PM CDT MON JUN 16 2014

IAC091-109-147-151-170007-
/O.EXP.KDMX.TO.W.0026.000000T0000Z-140617T0000Z/
PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA-KOSSUTH IA-
659 PM CDT MON JUN 16 2014

...THE TORNADO WARNING FOR SOUTHERN PALO ALTO...NORTHERN
POCAHONTAS...NORTHWESTERN HUMBOLDT AND SOUTHWESTERN KOSSUTH COUNTIES
WILL EXPIRE AT 700 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
PART OF PALO ALTO...POCAHONTAS...KOSSUTH AND NORTHWEST HUMBOLDT 
UNTIL 715 PM. 

LAT...LON 4284 9417 4282 9490 4301 9492 4301 9491
      4310 9430
TIME...MOT...LOC 2356Z 264DEG 33KT 4295 9460 

$$

JOHNSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:17 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 16, 3:17 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
317 PM CDT MON JUN 16 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 317 PM CDT MON JUN 16 2014

WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA
INTO SENR IA.  THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION
ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE
PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST.  VERY
UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG.
WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO
DEVELOP.  WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES
SHORTLY.  ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT
WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST
FEW DAYS HAVE BEEN QUITE WET.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 317 PM CDT MON JUN 16 2014

SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS
THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST
EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL
ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE
OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US
TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT
CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF
MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME
HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE
EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD
THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH
ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND
APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE
NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING
THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK
CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING
CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED
LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED
INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND
WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE
CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER
FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION...16/18Z
ISSUED AT 108 PM CDT MON JUN 16 2014

CONDITIONS GENERALLY REMAINING VFR AT THE TAF SITES THIS
AFTERNOON. BAND OF MVFR CIGS NEAR THE WARM FRONT THE ONLY
EXCEPTION. AREAS OF THUNDERSTORMS OVER NORTHWEST IA WILL
EXIT...WITH NEXT ROUND MOVING SOUTHEAST OUT OF SD. THIS WILL ROLL
ACROSS THE TAF SITES TONIGHT AND TRIED TO TIME IFR CONDITIONS
WITH THE PASSAGE OF THE AREA. GUSTY WLY WINDS ON TUE WITH VFR
THROUGH THE DAY.

OUTLOOK...UNSETTLED WEATHER WILL CONTINUE THROUGH THE NEXT SEVERAL
DAYS UNDER BUILDING RIDGE ALOFT. CONDITIONS WILL BE VFR THROUGH
THE MOST PART OUTSIDE OF THUNDERSTORMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-
FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO
ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...MS JUN 14
LONG TERM...BEERENDS
AVIATION...MS JUN 14
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT MON JUN 16 2014

IAZ004>007-015>017-023>028-033>039-171000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL
RATES EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND
AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN
AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT.

IAZ070>075-081>086-092>097-171000-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO
TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE
THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE
STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT.

IAZ044>050-057>062-171000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS
WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT.

MJB

In the hours before

Local storm report, Jun 16, 6:11 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
611 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             HUMBOLDT                42.72N 94.22W
06/16/2014  E0.75 INCH       HUMBOLDT           IA   TRAINED SPOTTER

0607 PM     HAIL             4 W HUMBOLDT            42.72N 94.30W
06/16/2014  E1.75 INCH       HUMBOLDT           IA   TRAINED SPOTTER

&&

MS JUN 14
Local storm report, Jun 16, 6:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
617 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     SW ALGONA               43.07N 94.23W
06/16/2014  E50 MPH          KOSSUTH            IA   TRAINED SPOTTER

            PEA HAIL AND SMALL BRANCHES DOWN.

&&

MS JUN 14
Local storm report, Jun 16, 6:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             NNE GRAETTINGER         43.24N 94.75W
06/16/2014  E0.88 INCH       PALO ALTO          IA   TRAINED SPOTTER

0611 PM     HAIL             RUTLAND                 42.76N 94.29W
06/16/2014  E1.75 INCH       HUMBOLDT           IA   TRAINED SPOTTER

&&

MS JUN 14
Local storm report, Jun 16, 6:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     ALGONA AIRPORT          43.08N 94.27W
06/16/2014  M62 MPH          KOSSUTH            IA   AWOS

&&

MS JUN 14
Local storm report, Jun 16, 6:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             GILMORE CITY            42.73N 94.46W
06/16/2014  E1.00 INCH       POCAHONTAS         IA   TRAINED SPOTTER

&&

MS JUN 14
Local storm report, Jun 16, 6:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
633 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             6 N HUMBOLDT            42.81N 94.22W
06/16/2014  M4.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

            HAIL MEASURDEC 3.5 INCHES IN DIAMETER

&&

MS JUN 14

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:00 PM CDTSpecial Weather StatementDMXCrawford45 min
Jun 16, 1:07 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford68 min
Jun 16, 1:13 PM CDTSevere Thunderstorm WarningDMXSac32 min
Jun 16, 2:57 PM CDTSpecial Weather StatementDMXJasper63 min
Jun 16, 3:28 PM CDTFlash Flood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more12 hr
Jun 16, 4:47 PM CDTSevere Thunderstorm WarningDMXEmmet43 min
Jun 16, 5:09 PM CDTFlash Flood WarningDMXEmmet, Kossuth, Palo Alto6 hr
Jun 16, 5:11 PM CDTTornado WarningDMXEmmet, Kossuth34 min
Jun 16, 5:13 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas62 min
Jun 16, 5:28 PM CDTSevere Thunderstorm WarningDMXKossuth62 min
Jun 16, 5:33 PM CDTTornado WarningDMXPalo Alto42 min
Jun 16, 5:46 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Wright59 min
Jun 16, 5:51 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago, Worth54 min
Jun 16, 5:56 PM CDTTornado WarningDMXKossuth, Palo Alto34 min
Jun 16, 6:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Wright64 min
Jun 16, 6:33 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas42 min
Jun 16, 6:33 PM CDTTornado WarningDMXCerro Gordo, Hancock, Worth27 min
Jun 16, 6:35 PM CDTFlash Flood WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright9 hr
Jun 16, 6:43 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Worth47 min
Jun 16, 6:49 PM CDTTornado Warning Tornado observedDMXCerro Gordo, Worth26 min
Jun 16, 6:53 PM CDTTornado Warning Tornado observedDMXCerro Gordo, Franklin, Hancock, Wright37 min
Jun 16, 6:56 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin34 min

Nearby

Tornado Warnings in Iowa, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.